Arkansas, 2008Hail in Arkansas, March 29, 2008
March 29, 2008 · NWS SHV · 2 events in 2 counties and zones
A northward returning warm front across northeast Texas into southwest Arkansas produced scattered severe thunderstorms across the region. temperatures aloft were cold enough such that large hail and damaging thunderstorm winds gusts were the result.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A northward returning warm front across northeast Texas into southwest Arkansas produced scattered severe thunderstorms across the region. With the aid of an upper level disturbance aloft...temperatures aloft were cold enough such that large hail and damaging thunderstorm winds gusts were the result. Thunderstorms trained across the same general area resulting in flash flooding as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 29, 8:38 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 29, 8:38 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
938 PM CDT SAT MAR 29 2008
.DISCUSSION...
DEEP CONVECTION MOVED INTO EAST TX DURING THE EVENING. WARM FRONT
EAST TO WEST...JUST NORTH OF INTERSTATE 20. CONVECTION MAY JUMP
OVER WARM FRONT WITH DECENT 850 SOUTH FLOW 25 TO 30 KTS...BUT WITH
MUCH LESS INSTABILITY CONVECTION WILL WEAKEN. COOL AIR NORTH OF
FRONT NEARING DEWPOINTS. THUS...WILL GO SCATTERED SHOWERS...WITH
ISOLATED TSTMS...AND PATCHY FOG...NORTH OF FRONT AFTER MIDNIGHT.
SOUTH OF FRONT...SCATTERED SHOWERS AND THUNDERSTORMS. MADE SEVERAL
OTHER ADJUSTMENTS TO GRIDS...INCLUDING TEMPERATURES. /VII/
&&
.AVIATION...
TSTMS NE TX...NW LA...EXTREME SW AR NEXT FEW HOURS. LOW
CIGS...VIS...ADN STG WINDS PSBL AT TYR...GGG...SHV SITES.
PATCHY FOG MAY DEVELOP NORTH OF WARM FRONT...MAINLY TXK...ELD
SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 79 63 78 / 40 30 20 60
MLU 66 81 61 81 / 30 30 20 40
DEQ 51 78 61 73 / 30 30 20 70
TXK 56 79 63 77 / 30 30 20 70
ELD 57 82 61 79 / 30 30 20 60
TYR 63 78 66 76 / 40 30 20 70
GGG 65 78 64 76 / 40 30 20 70
LFK 68 78 66 78 / 40 30 20 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 29, 6:14 PM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT SAT MAR 29 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
714 PM CDT SAT MAR 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TONIGHT
A FRONTAL BOUNDARY...JUST SOUTH OF INTERSTATE 20...WILL PROVIDE A
FOCUS FOR RENEWED SHOWER AND THUNDERSTORM DEVELOPMENT OVERNIGHT.
AN AREA OF ONGOING STRONG TO SEVERE THUNDERSTORMS...WILL MOVE INTO
PORTIONS OF NORTHEAST TEXAS...SOUTH OF INTERSTATE 20...BY AROUND
SUNSET...AND SPREAD NORTHEASTWARD INTO NORTHERN LOUISIANA...BY
AROUND MIDNIGHT. LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE IN
THE STRONGEST STORMS...MAINLY IN EAST TEXAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE REGION
SUNDAY. HOWEVER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP
ACROSS NORTHCENTRAL TEXAS AND EASTERN OKLAHOMA BY MIDDAY MONDAY...
AHEAD OF A STRONG UPPER LEVEL DISTURBANCE THAT WILL RAPIDLY MOVE
EAST ACROSS THE SOUTHERN PLAINS. THESE STORMS ARE EXPECTED TO
ORGANIZE INTO A SQUALL LINE MONDAY AFTERNOON AS THEY ENTER
SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...AND WILL AFFECT THE
REMAINDER OF THE REGION MONDAY NIGHT. SOME STORMS MAY BECOME
BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES POSSIBLE. THE STORMS ARE EXPECTED TO EXIT THE REGION
EARLY TUESDAY MORNING...THUS ENDING THE SEVERE WEATHER THREAT.
ANOTHER STRONG UPPER LEVEL DISTURBANCE WILL TRAVERSE THE SOUTHERN
PLAINS THURSDAY...WHICH COULD BRING ANOTHER THREAT OF THUNDERSTORMS
TO THE REGION THURSDAY AFTERNOON AND NIGHT.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...IS NOT ANTICIPATED AT THIS TIME.
VII
In the hours before
Local storm report, Mar 29, 9:11 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT SAT MAR 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM FLASH FLOOD LONGVIEW 32.52N 94.76W
03/29/2008 GREGG TX TRAINED SPOTTER
HIGH WATER AT LOOP 281 AND I-20
&&
POLocal storm report, Mar 29, 9:14 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 PM CDT SAT MAR 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM FLASH FLOOD LONGVIEW 32.52N 94.76W
03/29/2008 GREGG TX TRAINED SPOTTER
THREE FOOT OF WATER ON ROAD AT HWY 80 AND GREEN ST.
&&
POLocal storm report, Mar 29, 9:22 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1022 PM CDT SAT MAR 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 6 SE TYLER 32.27N 95.23W
03/29/2008 E1.75 INCH SMITH TX LAW ENFORCEMENT
NEAR THE COMMUNITY OF CHAPEL HILL
&&
12Local storm report, Mar 29, 9:24 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT SAT MAR 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 9 SE TYLER 32.24N 95.19W
03/29/2008 E0.25 INCH SMITH TX LAW ENFORCEMENT
IN THE COMMUNITY OF CHAPEL HILL...REPORTED TO SMITH CO
911 CENTER BY VFD
&&
12Local storm report, Mar 29, 10:25 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CDT SAT MAR 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 5 NW JEFFERSON 32.81N 94.41W
03/29/2008 E0.75 INCH MARION TX LAW ENFORCEMENT
PENNY SIZED HAIL COVERING THE ROAD
1038 PM HAIL NNW WINFIELD 33.17N 95.11W
03/29/2008 E0.75 INCH TITUS TX EMERGENCY MNGR
1059 PM HAIL WNW LINDEN 33.01N 94.37W
03/29/2008 E0.75 INCH CASS TX LAW ENFORCEMENT
&&
D. BUTTSLocal storm report, Mar 29, 10:32 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT SAT MAR 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 4 NNE EAST MOUNTAIN 32.65N 94.84W
03/29/2008 E0.75 INCH UPSHUR TX TRAINED SPOTTER
&&
D. BUTTSHail, Miller
- When
- March 29, 10:51 PM CST
- Where
- Miller County, 1.15 mi E of Texarkana
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.430, -94.030
Quarter size hail fell in downtown Texarkana near the intersection of U.S. 67 and U.S. 82.
Hail, Hempstead
- When
- March 29, 11:45 PM CST
- Where
- Hempstead County, 0.58 mi E of Hope
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.670, -93.590
Hail fell on the north side of town.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Colorado, March 29 to 31, 20081 death · 22 injured · 11 events
- Flash Flooding and Hail in Texas, March 29, 2008$650,000 · 1.75 in hail · 25 events
- Tornadoes and Flash Flood in Texas, March 29 to 31, 2008$164,000 · EF0 · 24 events
- Flash Flood and Hail in Texas, March 29, 2008$250,000 · 1.5 in hail · 6 events
- Flash Flood and Hail in Mississippi, March 29 to 30, 2008$65,000 · 1 in hail · 3 events
- Winter Storm in Montana, March 29, 200810 events
- Flash Flood and Hail in Arkansas, March 29 to 30, 20081 in hail · 9 events
- High Wind in Montana, March 29, 200852 kt wind · 3 events
- High Wind in Minnesota, March 29, 200856 kt wind · 3 events
- Frost and Freeze in Oregon, March 29, 20082 events
- High Wind in Wyoming, March 29, 200866 kt wind · 2 events
- Hail in Georgia, March 29, 20080.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87505, 87513.